Alert archive / Montana / River Flood Warnings in 2012

River Flood Warning 2, NWS Great Falls, MT

June 6, 2012Cascade County, Montana

NWS Great Falls, MT issued this river flood warning at Jun 6, 2012, 9:39 AM MDT for Cascade County, Montana. It took effect at Jun 6, 2012, 8:43 PM MDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 9:39 AM MDT (15:39 UTC)
In effect from
Jun 6, 2012, 8:43 PM MDT
Expired
Jun 9, 2012, 8:00 PM MDT
In force
71 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Minor

County Cascade County, MT

The radar

The Great Falls radar (KTFX), 42 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sun River near Simms (SSRM8). The gauge peaked at 7.87 ft at Jun 7, 2012, 2:00 AM MDT.

actionminormoderate46806/0606/0706/0806/0906/1006/11
Action stage
6 ft
Minor stage
7.5 ft
Moderate stage
8.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06085800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WGUS45 KTFX 061539
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
939 AM MDT WED JUN 6 2012

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL SATURDAY EVENING FOR THE FOLLOWING RIVERS IN NORTH
CENTRAL AND SOUTHWEST MONTANA...

  SUN RIVER NEAR SIMMS
  SUN RIVER NEAR VAUGHN

. HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW 
FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER 
CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES COULD CAUSE 
MINOR FLOODING ALONG THE SUN RIVER THIS AFTERNOON AND TONIGHT.  
PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT 
ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. 
THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC013-070639-
/O.NEW.KTFX.FL.W.0002.120607T0730Z-120610T0200Z/
/SSRM8.1.ER.120607T0730Z.120607T1800Z.120609T1200Z.NO/
939 AM MDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUN RIVER AT SIMMS.
* FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY
  MORNING.

&&

LAT...LON 4748 11198 4752 11198 4753 11187 4750 11187 

$$

MTC013-070639-
/O.NEW.KTFX.FL.W.0003.120608T0000Z-120610T0200Z/
/VAUM8.1.ER.120608T0000Z.120608T0600Z.120609T1200Z.NO/
939 AM MDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUN RIVER NEAR VAUGHN.
* FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 4.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 6.2 FEET BY EARLY FRIDAY MORNING. THE RIVER IS
  EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

&&

LAT...LON 4750 11163 4758 11162 4755 11133 4747 11135 

$$
4 follow-up statements
899 
WGUS85 KTFX 061918
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
118 PM MDT WED JUN 6 2012

  SUN RIVER AT SIMMS AFFECTING CASCADE COUNTY
  SUN RIVER NEAR VAUGHN AFFECTING CASCADE COUNTY
  
.HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW 
FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER 
CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES WILL CAUSE 
MINOR FLOODING ALONG THE SUN RIVER THIS EVENING THROUGH SATURDAY.  
PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC013-071018-
/O.CON.KTFX.FL.W.0002.120607T0730Z-120610T0200Z/
/SSRM8.1.ER.120607T0730Z.120607T1800Z.120609T1200Z.NO/
118 PM MDT WED JUN 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SUN RIVER AT SIMMS.
* FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 8.0 FEET BY THURSDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

&&

LAT...LON 4755 11174 4750 11172 4753 11228 4748 11227 4750 11186


$$

MTC013-071018-
/O.CON.KTFX.FL.W.0003.120608T0000Z-120610T0200Z/
/VAUM8.1.ER.120608T0000Z.120608T0600Z.120609T1200Z.NO/
118 PM MDT WED JUN 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SUN RIVER NEAR VAUGHN.
* FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 4.1 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 6.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

&&

LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136


$$
289 
WGUS85 KTFX 062053 CCA
FLSTFX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
118 PM MDT WED JUN 6 2012

...CORRECTED TO ADD HEADLINE...

...THE FLOOD WARNING CONTINUES THROUGH SATURDAY FOR THE
FOLLOWING RIVER IN NORTH CENTRAL MONTANA...

  SUN RIVER AT SIMMS AFFECTING CASCADE COUNTY
  SUN RIVER NEAR VAUGHN AFFECTING CASCADE COUNTY

.HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW
FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER
CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES WILL CAUSE
MINOR FLOODING ALONG THE SUN RIVER THIS EVENING THROUGH SATURDAY.
PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE
THROUGH WATER FLOWING OVER THE ROAD.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC013-071018-
/O.COR.KTFX.FL.W.0002.120607T0730Z-120610T0200Z/
/SSRM8.1.ER.120607T0730Z.120607T1800Z.120609T1200Z.NO/
118 PM MDT WED JUN 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SUN RIVER AT SIMMS.
* FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND
  CONTINUE TO RISE TO NEAR 8.0 FEET BY THURSDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

&&

LAT...LON 4755 11174 4750 11172 4750 11186 4748 11227 4753 11228


$$

MTC013-071018-
/O.CON.KTFX.FL.W.0003.120608T0000Z-120610T0200Z/
/VAUM8.1.ER.120608T0000Z.120608T0600Z.120609T1200Z.NO/
118 PM MDT WED JUN 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SUN RIVER NEAR VAUGHN.
* FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 4.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE
  TO RISE TO NEAR 6.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

&&

LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136


$$
763 
WGUS85 KTFX 070246
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
846 PM MDT WED JUN 6 2012

...THE FLOOD WARNING CONTINUES THROUGH SATURDAY FOR THE
FOLLOWING RIVER IN NORTH CENTRAL MONTANA...

  SUN RIVER AT SIMMS AFFECTING CASCADE COUNTY
  SUN RIVER NEAR VAUGHN AFFECTING CASCADE COUNTY

.HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW 
FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER 
CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES WILL CAUSE 
MINOR FLOODING ALONG THE SUN RIVER THIS EVENING THROUGH SATURDAY.  
PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC013-071746-
/O.EXT.KTFX.FL.W.0002.120607T0243Z-120610T0200Z/
/SSRM8.1.ER.120607T0126Z.120607T1800Z.120609T1200Z.NO/
846 PM MDT WED JUN 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SUN RIVER AT SIMMS.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY 
  EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.

&&

LAT...LON 4755 11174 4750 11172 4750 11186 4748 11227 4753 11228


$$

MTC013-071746-
/O.EXT.KTFX.FL.W.0003.120607T1800Z-120610T0200Z/
/VAUM8.1.ER.120607T1800Z.120608T0600Z.120609T1200Z.NO/
846 PM MDT WED JUN 6 2012

THE FLOOD WARNING CONTINUES FOR
  THE SUN RIVER NEAR VAUGHN.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 4.4 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON
  AND CONTINUE TO RISE TO NEAR 6.3 FEET BY EARLY FRIDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING.

&&

LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136


$$
192 
WGUS85 KTFX 071627
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1027 AM MDT THU JUN 7 2012

  SUN RIVER NEAR SIMMS
  SUN RIVER NEAR VAUGHN 


. OUTFLOWS FROM GIBSON DAM CONTINUE AND THE SUN RIVER WILL CONTINUE
TO RUN HIGH. HOWEVER...RIVER HEIGHTS ARE EXPECTED TO REMAIN BELOW
FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC013-071657-
/O.CAN.KTFX.FL.W.0002.000000T0000Z-120610T0200Z/
/SSRM8.1.ER.120607T0126Z.120607T0715Z.120607T1018Z.NO/
1027 AM MDT THU JUN 7 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SUN RIVER AT SIMMS.
* AT  9:30 AM THURSDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FELL BELOW FLOOD STAGE AT  4:18 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY TOMORROW 
  MORNING.

&&

LAT...LON 4755 11174 4750 11172 4750 11186 4748 11227 4753 11228

$$

MTC013-071657-
/O.CAN.KTFX.FL.W.0003.000000T0000Z-120610T0200Z/
/VAUM8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1027 AM MDT THU JUN 7 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SUN RIVER NEAR VAUGHN.
* AT 10:00 AM THURSDAY THE STAGE WAS 5.4 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.6 FEET THIS 
  EVENING.

&&

LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:45 AM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 6, 5:45 AM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MDT WED JUN 6 2012

UPDATED AVIATION SECTION

.DISCUSSION...

TODAY THROUGH FRIDAY...A CLOSED UPPER LOW WILL CONTINUE TO MOVE
NORTH ALONG THE NORTHERN ROCKIES THIS MORNING...ALLOWING SHOWERS TO
CONTINUE OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA.
COOLER AIR ASSOCIATED WITH THE UPPER LOW WILL ALLOW SNOW TO FALL AT
THE HIGHER ELEVATIONS OF THE NORTHERN ROCKIES. THE WINTER WEATHER
ADVISORY WILL CONTINUE THROUGH THE AFTERNOON. PRECIPITATION WILL
GRADUALLY END FROM THE SOUTH BY LATE AFTERNOON AS THE CLOSED LOW
MOVES NORTH OF THE BORDER. AN ASSOCIATED SURFACE LOW WILL MOVE FROM
EASTERN MONTANA ACROSS THE BORDER TO CENTRAL ALBERTA BY LATE
AFTERNOON. THE RESULTING GRADIENT WILL BE VERY TIGHT AND WILL ALLOW
GUSTY SURFACE WINDS TO DEVELOP. WINDS WILL STRONGEST ALONG THE
NORTHERN ROCKY MOUNTAIN FRONT AND OVER ADJACENT EASTERN GLACIER
COUNTY. SUSTAINED WINDS MAY REACH WARNING CRITERIA AND THE HIGH WIND
WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. WIND SPEEDS WILL
DECREASE THIS EVENING. AN INCREASINGLY MOIST AND UNSTABLE SOUTHWEST
FLOW ALOFT WILL DEVELOP OVER THE AREA THURSDAY AS A PACIFIC LOW
PRESSURE SYSTEM APPROACHES THE WEST COAST. PRECIPITATION WILL BE
CONFINED TO THE WESTERN MOUNTAINS. BY FRIDAY...THE UPPER TROF WILL
PUSH INTO THE AREA FROM THE WEST. A STRONG COLD FRONT WILL MOVE
ACROSS THE AREA FRIDAY AFTERNOON AND WILL TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN BELOW SEASONAL
AVERAGES TODAY BEFORE REACHING...OR SLIGHTLY EXCEEDING SEASONAL
AVERAGES THURSDAY AND AGAIN ON FRIDAY...AHEAD OF THE ADVANCING COLD
FRONT. EMANUEL

FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...THERE CONTINUES TO BE GOOD
AGREEMENT AMONG THE LONG RANGE MODELS WITH THE GENERAL TREND DURING
THIS PERIOD. HAVE THEREFORE BEEN STEADILY INCREASING THE CHANCE OF
PRECIPITATION FRIDAY NIGHT AND AGAIN SATURDAY NIGHT THROUGH SUNDAY
NIGHT. MOISTURE AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM
WILL COMBINE WITH A STRONG ASSOCIATED COLD FRONT TO KEEP A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE TFX CWA FRIDAY NIGHT.
THE CHANCE DECREASES TEMPORARILY ON SATURDAY AS THE CORE OF THE
SYSTEM MOVES OVER THE AREA AND AN APPROACHING CANADIAN COLD FRONT
CAUSES WESTERLY DOWNSLOPE WINDS TO INCREASE. IN THE WAKE OF THE
SYSTEM...A MORE UNSETTLED NORTHWEST FLOW ALOFT WILL COMBINE WITH THE
PASSAGE OF A CANADIAN COLD FRONT TO SHIFT THE BREEZY SURFACE WINDS
MORE NORTHERLY...ALLOWING UPSLOPE ENHANCEMENT TO BRING ANOTHER GOOD
CHANCE FOR PRECIPITATION TO THE AREA SATURDAY NIGHT THROUGH SUNDAY
NIGHT. THE PASSAGE OF THE INITIAL PACIFIC COLD FRONT AND THE
SECONDARY CANADIAN COLD FRONT WILL KEEP TEMPERATURES ABOUT 10
DEGREES COOLER THAN SEASONAL AVERAGES DURING THIS TIME.
HOWEVER...TEMPERATURES WILL WARM BACK UP TO NEAR TO SLIGHTLY ABOVE
NORMAL BEGINNING ON MONDAY AS A WEAK UPPER LEVEL RIDGE OF HIGH
PRESSURE MOVES INTO THE AREA. THERE WILL BE WEAK DISTURBANCES AND
ASSOCIATED MOISTURE MOVING THROUGH THE TFX CWA DURING THIS
TIME...WHICH WILL KEEP A SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING
SHOWERS/THUNDERSTORMS ACROSS THE AREA.  COULSTON

&&

.AVIATION...
UPDATED 1145Z.
AN UPPER LEVEL DISTURBANCE CONTINUES TO TRACK NORTH ALONG THE ROCKY
MOUNTAIN FRONT AND IS RESPONSIBLE FOR THE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE NORTHWEST PORTION OF THE COUNTY
WARNING AREA. AS THE DISTURBANCE MOVES FURTHER NORTH...PRECIPITATION
WILL GRADUALLY DECREASE AFTER 18Z. GUSTY WESTERLY SURFACE WINDS WILL
DEVELOP OVER THE PLAINS WITH THE STRONGEST WINDS ALONG THE NORTHERN
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SNOW WILL ALSO FALL OVER
THE HIGHER ELEVATIONS OF THE ROCKY MOUNTAIN FRONT. VFR CONDITIONS
PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF SHOWERS AND/OR
THUNDERSTORMS. WESTERN MOUNTAINS WILL BE OBSCURED AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  62  40  72  45 /  30   0  10  10
CTB  53  38  69  42 /  60  10  10  10
HLN  62  39  73  46 /  40   0  10  10
BZN  62  32  72  39 /  20   0  10  10
WEY  50  24  63  32 /  20  10  10  10
DLN  58  32  70  42 /  40   0  10  20
HVR  66  41  75  47 /  20  10  10  10
LWT  64  36  70  43 /  10   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING EASTERN GLACIER...
NORTHERN ROCKY MOUNTAIN FRONT.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR
ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...EMANUEL
LONG TERM...COULSTON
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 6, 5:48 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
548 AM MDT WED JUN 6 2012

MTZ009-071200-
NORTHERN ROCKY MOUNTAIN FRONT-
548 AM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
THE NORTHERN ROCKY MOUNTAIN FRONT.

A WINTER WEATHER ADVISORY IS ALSO IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR THE MARIAS PASS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED.

MTZ010-071200-
EASTERN GLACIER-
548 AM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
EASTERN GLACIER COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED.

MTZ008-011>015-044>055-071200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
548 AM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 6:18 AM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 AM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     HEAVY RAIN       4 NNE THE KNEES         48.08N 111.26W
06/06/2012  M0.64 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            OVERNIGHT STORM TOTAL

&&

EMANUEL
Local storm report, Jun 6, 7:36 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
736 AM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY RAIN       SHELBY                  48.51N 111.86W
06/06/2012  M1.20 INCH       TOOLE              MT   CO-OP OBSERVER

            OVERNIGHT TOTAL

&&

SUK
Local storm report, Jun 6, 9:38 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 AM MDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012                   MEAGHER            MT   PUBLIC

            TWO REPORTS OF FUNNEL LIFTING AND DROPPING AND ONE
            REPORT OF UNCONFIRMED TORNADO

0344 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.50 INCH       MEAGHER            MT   TRAINED SPOTTER

            ESTIMATED PING PONG BALL SIZE HAIL

0344 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.75 INCH       MEAGHER            MT   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL IN WHITE
            SULPHUR SPRINGS FALLING AT THE SHERIFF OFFICE.

0350 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.00 INCH       MEAGHER            MT   TRAINED SPOTTER

0358 PM     HAIL             4 W BOZEMAN             45.68N 111.13W
06/05/2012  E0.75 INCH       GALLATIN           MT   PUBLIC

            ESTIMATED 0.75 INCH HAIL REPORTED ALONG FRONTAGE ROAD
            WEST OF BOZEMAN

0417 PM     HAIL             WHITE SULPHUR SPRINGS   46.54N 110.90W
06/05/2012  M2.00 INCH       MEAGHER            MT   TRAINED SPOTTER

            HAIL MEASUED AT 2.0 INCHES

0441 PM     HAIL             WOLF CREEK              47.01N 112.07W
06/05/2012  E0.88 INCH       LEWIS AND CLARK    MT   PUBLIC

            DIME TO NICKEL SIZE HAIL FALLING IN THE WOLF CREEK
            AREA.

0445 PM     HAIL             3 N WOLF CREEK          47.05N 112.07W
06/05/2012  E0.88 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL SIZE HAIL FALLING NORTH OF WOLF CREEK.

0455 PM     HAIL             BELGRADE                45.78N 111.18W
06/05/2012  E0.25 INCH       GALLATIN           MT   TRAINED SPOTTER

0500 PM     HAIL             3 ESE WOLF CREEK        46.99N 112.01W
06/05/2012  E1.25 INCH       LEWIS AND CLARK    MT   PUBLIC

            HAIL UP TO WALNUT SIZE IN THE HOLTER LAKE AREA.

0530 PM     HAIL             7 SSW UTICA             46.87N 110.14W
06/05/2012  E1.75 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER

0540 PM     HAIL             SHERIDAN                45.46N 112.19W
06/05/2012  E0.25 INCH       MADISON            MT   EMERGENCY MNGR

            PEA SIZE HAIL AND WIND GUSTS AROUND 45 MPH IN THE
            SHERIDAN AREA.

0541 PM     TORNADO          HOBSON                  47.00N 109.87W
06/05/2012                   JUDITH BASIN       MT   PUBLIC

            TORNADO SPOTTED ON THE GROUND WITH DAMAGE

0541 PM     TSTM WND DMG     3 WSW HOBSON            46.99N 109.92W
06/05/2012                   JUDITH BASIN       MT   PUBLIC

            LARGE GARAGE FLATTENED

0550 PM     HAIL             2 NW BENCHLAND          47.10N 110.06W
06/05/2012  E1.00 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            ESTIMATED 1.0 INCH HAIL WITH ROTATION IN SE CORNER OF
            WALL CLOUD

0555 PM     TSTM WND GST     7 SW BELT               47.31N 111.03W
06/05/2012  E50 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS

0600 PM     HAIL             4 NNE WINDHAM           47.13N 110.11W
06/05/2012  E1.00 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0600 PM     HEAVY RAIN       4 NNE WINDHAM           47.13N 110.11W
06/05/2012  M1.15 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0618 PM     HAIL             DENTON                  47.32N 109.95W
06/05/2012  E1.75 INCH       FERGUS             MT   FIRE DEPT/RESCUE

            ESTIMATED GOLF BALL SIZE HAIL WITH FUNNEL CLOUD
            OBSERVED

0653 PM     TORNADO          COFFEE CREEK            47.35N 110.08W
06/05/2012                   FERGUS             MT   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT CONFIRMED TORNADO ON GROUND WITH
            LARGE PATH AND DAMAGE

0655 PM     HAIL             16 E GERALDINE          47.60N 109.92W
06/05/2012  E1.00 INCH       CHOUTEAU           MT   PUBLIC

            ESTIMATED 1.0 INCH PLUS SIZE HAIL

0733 PM     TORNADO          BIG SANDY               48.18N 110.11W
06/05/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            SPOTTER CONFIRMED CONE TORNADO

0733 PM     TORNADO          8 SE BIG SANDY          48.10N 109.99W
06/05/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            SPOTTER CONFIRMED CONE TORNADO APPROX 8 MILES SSE OF
            BIG SANDY

0733 PM     TORNADO          BIG SANDY               48.18N 110.11W
06/05/2012                   CHOUTEAU           MT   LAW ENFORCEMENT

            REPORT OF TREE DAMAGE AND A TREE THAT FELL ONTO A HOUSE

0735 PM     HAIL             5 N LOMA                48.01N 110.50W
06/05/2012  E0.50 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0758 PM     HAIL             8 W BIG SANDY           48.18N 110.29W
06/05/2012  E1.25 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0850 PM     HEAVY RAIN       RUDYARD                 48.56N 110.56W
06/05/2012  M1.00 INCH       HILL               MT   TRAINED SPOTTER

            MEASURED 1 INCH IN 15 MINUTES

0900 PM     TSTM WND GST     8 WSW FAIRFIELD         47.58N 112.15W
06/05/2012  E50 MPH          TETON              MT   TRAINED SPOTTER

            REPORT OF AT LEAST 50 MPH WIND GUSTS

0900 PM     HEAVY RAIN       20 N INVERNESS          48.85N 110.69W
06/05/2012  M1.10 INCH       HILL               MT   TRAINED SPOTTER

            PEA SIZE HAIL ALSO REPORTED

0915 PM     HAIL             GEYSER                  47.27N 110.49W
06/05/2012  E0.88 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            NICKEL SIZE HAIL AND 0.50 INCHES OF RAIN

0930 PM     HEAVY RAIN       8 WSW FAIRFIELD         47.58N 112.15W
06/05/2012  M1.08 INCH       TETON              MT   TRAINED SPOTTER

            RAIN FELL IN LESS THAN ONE HALF HOUR.

0935 PM     HAIL             FORT BENTON             47.83N 110.66W
06/05/2012  E0.50 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            HALF INCH HAIL JUST WEST OF FORT BENTON.

1000 PM     TSTM WND GST     3 SW CONRAD             48.14N 111.99W
06/05/2012  E55 MPH          PONDERA            MT   PUBLIC

            ESTIMATED 55 MPH WINDS AND HEAVY RAIN.

1015 PM     TSTM WND GST     CONRAD                  48.17N 111.95W
06/05/2012  M55 MPH          PONDERA            MT   AWOS

            55 MPH AT THE CONRAD AIRPORT.

0614 AM     HEAVY RAIN       4 NNE THE KNEES         48.08N 111.26W
06/06/2012  M0.64 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            OVERNIGHT STORM TOTAL

0735 AM     HEAVY RAIN       SHELBY                  48.51N 111.86W
06/06/2012  M1.20 INCH       TOOLE              MT   CO-OP OBSERVER

            OVERNIGHT TOTAL

&&

BRITTON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:06 PM MDTSpecial Weather StatementTFXBeaverhead39 min
Jun 5, 6:08 PM MDTSpecial Weather StatementTFXCascade67 min
Jun 5, 6:11 PM MDTTornado WarningTFXChouteau, Fergus, Judith Basin49 min
Jun 5, 6:16 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin59 min
Jun 5, 6:52 PM MDTTornado WarningTFXBlaine, Chouteau, Fergus23 min
Jun 5, 7:06 PM MDTTornado WarningTFXBlaine, Chouteau, Fergus, Hill24 min
Jun 5, 7:24 PM MDTSevere Thunderstorm WarningTFXChouteau51 min
Jun 5, 7:29 PM MDTTornado WarningTFXBlaine, Chouteau, Hill46 min
Jun 5, 8:03 PM MDTSpecial Weather StatementTFXCascade42 min
Jun 5, 8:09 PM MDTTornado WarningTFXChouteau, Hill, Liberty45 min
Jun 5, 9:02 PM MDTSpecial Weather StatementTFXLiberty43 min
Jun 5, 9:04 PM MDTSpecial Weather StatementTFXTeton41 min
Jun 5, 9:29 PM MDTSpecial Weather StatementTFXChouteau61 min
Jun 5, 9:35 PM MDTHigh Wind WatchTFX7 hr
Jun 5, 10:09 PM MDTSpecial Weather StatementTFXPondera51 min
Jun 5, 10:12 PM MDTSpecial Weather StatementTFXChouteau48 min
Jun 6, 4:20 AM MDTHigh Wind WarningTFX16 hr
Jun 6, 9:39 AM MDTRiver Flood WarningTFXCascade3 days

Nearby

River Flood Warnings in Montana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.